MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 3; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 3; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422423
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was complaining of persistent pain and swelling, longer than usual.He took an x-rays on (b)(6) 2019 showing a suspicious fracture.He denied any fall injury.Clinically, there was persistent effusion.Knee aspiration yielded 30ml straw coloured joint fluid was sent for culture.Smear was negative.Urgent ct confirmed a medial tibial plateau fracture.Dr.(b)(6)'s working diagnosis is medial tibial plateau fracture, post-ukr.Need to exclude pathological fracture/ stress fracture.Blood test for esr/ crp are pending.
 
Event or Problem Description
It was reported that a patient was complaining of persistent pain and swelling, longer than usual.He took an x-rays on (b)(6) 2019 showing a suspicious fracture.He denied any fall injury.Clinically, there was persistent effusion.Knee aspiration yielded 30ml straw coloured joint fluid was sent for culture.Smear was negative.Urgent ct confirmed a medial tibial plateau fracture.A revision was performed on january 24th, due to the tibial baseplate was broke, and the femoral component and insert were also removed.
 
Additional Manufacturer Narrative
Expiration date, catalog #, lot #, udi #, concomitant medical products,pma/510k,if follow-up, what type and device manufacture date is additional information that was received for this case.
 
Additional Manufacturer Narrative
The associated journey uni tibial baseplate, journey uni insert and journey uni oxinium femoral component were not made available for evaluation.Therefore a product evaluation could not be performed.However, device details were provided.Thus, a review of device history record and complaint history were performed.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no prior complaints for the listed batch with the same failure mode.This investigation could not determine a specific cause of failure.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Without the return of the actual product involved, our investigation of this report is inconclusive.Our clinical evaluation noted that based on the provided x-ray images, the bone quality cannot be determined and the root cause of the tibial plateau fracture along with the reported broken tibial baseplate cannot be concluded.However, overload fatigue with a slightly large tibial component could be possible contributing factors.The patient impact beyond the reported symptoms and possible revision procedure cannot be determined.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.

Brand Name
JRNY UNI TIBIAL BASE LM/RL SZ 3
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8334117
Report Number1020279-2019-00548
Device Sequence Number13828088
Product Code HSX
UDI-Device Identifier00885556087947
UDI-Public00885556087947
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71422423
Device Lot Number17EM06193
Initial Date Received by Manufacturer 01/20/2019
Supplement Date Received by Manufacturer02/05/2019
02/05/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date02/21/2019
05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71422251/18BM08427; 71422342/16JM02089
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;